Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Dec 3, 2020, 4:42 AM MST for 6 counties in Arizona. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2020, 4:42 AM MST (11:42 UTC)
- Expired
- Dec 3, 2020, 3:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4228 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240 WWUS75 KTWC 031142 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 442 AM MST Thu Dec 3 2020 AZZ505-506-032200- /O.CON.KTWC.FZ.W.0005.201204T0900Z-201204T1600Z/ South Central Pinal County-Southeast Pinal County- Including the cities of Picacho Peak State Park, Mammoth, and Oracle 442 AM MST Thu Dec 3 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...South Central Pinal County and Southeast Pinal County. * WHEN...From 2 AM to 9 AM MST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ502>504-507>509-511>515-032200- /O.NEW.KTWC.WI.Y.0006.201203T1142Z-201203T2200Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Sells, Nogales, Tucson, Green Valley, Vail, Sierra Vista, Benson, Willcox, Douglas, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 442 AM MST Thu Dec 3 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph. Locally briefly stronger winds possible in normally windier areas during east wind events. * WHERE...Portions of Southeast Arizona including the Tucson Metro area. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds are currently occurring in various locations with gusts of 50+ mph across higher terrain. A few hours after sunrise the winds will increase across a larger area including the valleys, peak in the late morning hours then ease up after 2 to 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
212 WWUS75 KTWC 032207 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 307 PM MST Thu Dec 3 2020 AZZ502>504-507>509-511>515-032315- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-201203T2200Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Sells, Nogales, Tucson, Green Valley, Vail, Sierra Vista, Benson, Willcox, Douglas, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 307 PM MST Thu Dec 3 2020 ...WIND ADVISORY HAS EXPIRED... Strong and gusty winds continue to diminish in speed late this afternoon and will decrease even more this evening. Thus, the advisory was allowed to expire. $$ AZZ505-506-041600- /O.CON.KTWC.FZ.W.0005.201204T0900Z-201204T1600Z/ South Central Pinal County-Southeast Pinal County- Including the cities of Picacho Peak State Park, Mammoth, and Oracle 307 PM MST Thu Dec 3 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...South Central Pinal County and Southeast Pinal County. * WHEN...From 2 AM to 9 AM MST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 3, 2:11 AM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 3, 2:11 AM MST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 211 AM MST Thu Dec 3 2020 .SYNOPSIS...Dry conditions are expected to continue through Wednesday of next week. Cooler than normal temperatures through Friday will give way to slightly warmer than normal later in the weekend through next week. Easterly winds will be quite gusty today then ease up Friday through the weekend. && .DISCUSSION...A bit breezy out there this morning as the upper level trough slides south across the area. This will continue through a good part of the day with speeds in the 15 to 25 mph range and gusts of 30 to 40 mph. Added haze to the forecast as some particulate matter looks to be kicking up outside in the city lights which would be expected as dry as it is with the breeze we have. The upper trough is bringing with it some decent cold air advection so afternoon highs will be anywhere from 6-13 degrees cooler than yesterday depending on location. Unfortunately this is another dry system for us. The wind will drop off this evening with a cool and dry air mass in place resulting in cool Friday morning temperatures, similar to what we had on November 28th. Will follow our neighbor to the north and change the freeze watch to a warning for Friday. Highs will warm several degrees Friday afternoon however we should remain cooler than normal for the day. From Saturday into the middle of next week temperatures will moderate further with readings running 3-5 degrees warmer than normal, generally light winds and mostly clear skies. Beyond next Wednesday the deterministic and ensemble model runs are trying to converge on a solution of an upper low to our west that will move east and push moisture up across the area with the potential for precipitation over southern Arizona. That said, it is still nearly 8 days out there and a lot can change. It does offer hope as it has been there in some form for several model runs, however that old saying of 'when in drought, forecast drought' lingers in the back of my mind. && .AVIATION...Valid through 04/12Z. Clear skies across most of southeast AZ, except SCT-BKN clouds at 10k-15k ft MSL from Willcox eastward through 03/15Z. Easterly winds of 12-22 kts and gusts to 30-35 kts will continue through about 20z today then slowly diminish this afternoon and evening. Strongest gusts in the vicinity of KTUS, KDUG, and KALK terminals, and over higher terrain. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions are expected into the middle of next week, with cooler than normal temperatures through Friday, then warmer than normal temperatures this weekend into early next week. Gusty easterly winds will continue through today, resulting in localized elevated fire weather conditions in the windiest locations. After today, 20-foot winds will generally be 15 mph or less and from an easterly direction into early next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 9 AM MST Friday for AZZ505-506. && Public...Cerniglia Aviation...Dang Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 2:14 AM MST | Freeze Warning | TWC | Pinal | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.